Premature Ejaculation since quitting

Hello everybody,

I am one of the lucky ones who had very little sexual side effects, and the ones I did have were minor and faded away over the months after quitting finasteride. However I seem to have a less common symptom since quitting: Premature Ejaculation.

I’ve never been a superstud who was able to last for half an hour, but I could last for at least a decent amount of minutes for satisfaction to be present at both parties. I lost my virginity while being on finasteride and never had any issues with PE during this time. I was even happy with the finasteride side effect of ‘delayed ejaculation’ at the time, as I was fearing to ejaculate premature on my first time, or just having PE in general. However,my first experienced with PE happened 3 months with my girlfriend after stopping finasteride. I was annoyed by it, but saw it as an incident and did not think much of it at the time. However a couple of weeks later it happened again. After this it started to happen more and more frequent. It went from 1 out of 10 times to 5 out of 10 times to 9 out of 10 times.

I wonder how far this is related to PFS and if anybody else has experienced this? I am very grateful have no erectile disfunction or lack of libido and I’ve always been able to enjoy sex both on and off finasteride. However, sex now feels maybe slightly different then when I first had sex while being on finasteride. Back then I enjoyed what I was doing, but there seemed to be a disconnect between my penis and brain which helped me last longer. Now when I feel mentally aroused, I cum immediately.

I’ve heard medical reasons behind PE are prostate disease and thyroid problems, could this be interconnected. I’m also anxious about my performance as a cause of this, which isn’t doing me any favours either.
Or could another explanation just be that I had PE before finasteride but never noticed as I had not lost my virginity yet, could perform while on finasteride, yet while being off it again made the PE return.

So is PE related to PFS and if you also experience this, please share you experiences and maybe ways to treat it.

1 Like

I happen to be one of the lucky few who has had very little sexual side effects while one the drug, most of which disappeared over months after quitting: painful testicels, reduced ejaculate, watery ejaculate and lack of morning erections.

However, I have notice a slow change after stopping finasteride: Premature Ejaculation. I have never been a ‘superstud’, but could always last a decent amount around 5-10 minutes. I’ve only had sex while on finasteride so I wouldn’t know how I was before, but I’ve always been afraid my glans was too sensitive. Yet, since stopping I’ve been experiencing premature ejaculation more and more often with my gf to the point it is now most of the time.

Does anybody else has this problem?
Could there be physical causes for this like an infected prostate (as I still have to urinate very frequently).
Or did I have premature ejaculation before finasteride which is now returning as my brain is better connected to my balls, as finsteride has the side effect of delayed ejaculation? (Which would be a good sign I guess)
Or may it just be a mental thing, since I’m still prone to depression and anxiety?

I know it seems minor compared to the other stories here, but it is ruining my confidence and I wish to change it.

A little update.

I’m more and more start to believe that my premature ejaculation is both physical and neurological, rather than mental.
After some digging I’ve discovered that PE can be caused by prostatitis or low levels of serotonin, both of which are linked to finasteride.
So after quitting finasteride I could have developed prostatitis or low levels of serotonin (which could be linked to my brain fog after discontinuing).

I will bring one pill of dapoxetine (a fast working SSRI) to my date tomorrow to see whether my situation will improve.
Another option is to take 5-htp, as it contributes in the production of serotonin, and I’ve also read here it can help with brain fog issues.
If this is not the case, I am considering visiting the doctor to ask about the possibility prostatitis, as embarrassing it may be.

However, I was under the understanding that finasteride suppresses serotonin levels (by blocking 5a-rectuce?). Then why did my PE issues apear only after discontinuing finasteride?

i have pe as well. just found out.

PE (Premature Ejaculation) is due to PFS because PE can originate from ED (Erectile Dysfunction) which is one of the PFS symptoms. Anyone saying you cannot achieve ejaculation without an erection is wrong. I was able once to ejaculate while being almost completely flaccid. Old men undergoing prostate checks can ejaculate without being hard. Those two mechanisms can act and work independently.

It started for me during my last year on Fin before crashing (been on it for 7 years) and it is still there 3 and a half year after quitting cold turkey. PE /DE, Major Brain Fog, Lack of Motivation and loss of muscular strength and stamina are all part of my PFS package.

Although I had experienced improvement for all the rest, the PE/DE is at the moment worse than ever. Last year I had a lot of improvement though while being on vacation and it lasted a while after. But now it’s back stronger than ever.

Boosting testosterone (Through weight lifting, Supplements like tribulus, and Progesterone cream) may improve things (it does for me).
Lack of testosterone induce loss of sensitiveness. As we grow old Testo dramatically lowers especially after 65…we are getting a preview of the 70 year older version of us in regard to sex drive and body response.

Logically boosting T should get some sensitivity back then > more pleasure then > easier to maintain erection as the stimuli is more efficient then > more stamina then > no more Premature Ejaculation. In practice it works to some extent, but the whole problem in my case comes again when I down cycle Testo boosters (I take Progesterone and Tribulus every other week).
Hopefully time will help with this I am only at 6 weeks with the Progesterone/Tribulus combo.

Hope to see more posts and feedback on PFS sufferers who also experience or did experience PE at some point.

You could try kegels, that may help to fix it. The issue is not about serotonin if you don’t have depression as a symptom. Its physical and muscle related for my guess.
Loose erections= more tilt for the prostate to ejaculate.
Weak PC muscles= hard to control your ejaculation.

Hi @anjikyuzan and welcome to the forum. Would you mind creating a member story? It helps everyone here get to know you a little better and understand your current situation. It also allows you to then participate in our Patient Survey, the data from which is already being used to attract leading scientists to our cause.

I will do so yes. I was wondering if gene data also could be interesting for research?
I had mine done last year, if it is true that Fin can cause epigenetic change then maybe a pattern can be observed if we gather enough data profiles. Thoughts?

Thank you @anjikyuzan

This is something which is being explored. You can read about it here

I think the submission period for the project has closed now though. It’s also worth noting that it was always presented as something which was relatively very cheap to do on the individual level while having an outside chance of picking something up. Indeed, the admins here mention in their recent publication

Due to low patient numbers, genome wide association study is unlikely to be a practical option, and full genome sequencing of existing PFS patients should be pursued to explore the potential of predisposing factors at the genomic level.

So, it’s not something that should be relied upon but is something that is worth trying given the low costs involved.

Very nice initiative, thank you for bringing it to my attention @Tzinkman.

1 Like

Please make your prostate liquid examined on a microscopic level. You may have bacteria in your prostate. I have similar issues and a friend of mine from here did the test. And doctor found out he has prostatistis.

1 Like